• question-icon

    What causes severe diarrhea and abdominal pain after taking laxatives for constipation?

default
Posted on Mon, 24 Jul 2017 in Digestion and Bowels
Question: I have been constipated to the point of heroics and minor bleeding for 3 weeks doctor had me drinking fiber taking laxatives steroids because it felt like sciatic nerve. I wasn't going at all for a week them I bad a horrible diarrhea accidents all over my clothes floor room it hurt and I am dehydrated plus very sharp pain in lower right side that O can hardly bear. they r closed for holiday what should I do
doctor
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Hydration by mouth is recommended. Medicine effect will go away soon.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

My advise is that you drink plenty of fluids, in small amounts and often.
Also, avoid milk and have a diet with natural fibers.

The effect of the medicine should stop very soon- maximum it will last 2 days. This is something that happens with laxatives, but they are not supposed to cause any complication like bowel perforation or else.
The pain is part of the excessive bowel movement because of the laxative.

If the pain doesn't get better, or if worse, I would suggest to go to the ER so you get checked. I would not recommend taking a medicine to stop the abdominal pain because that would mask a possible problem with the bowel and also the medicine would cause constipation at the same time in the following days.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1614 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sharp pain

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

doctor1 MD

My 17 year old daughter has sharp pain on her left side of her abdomen and has thrown up twice. She doesn't have a fever , I'm just curious what...

doctor1 MD

Two days ago I started getting occasional sharp pain inside my right ear and occasional shooting pains in my head, also on the right side. My head...

doctor1 MD

My period is now 16 days late, and it is very regular...I use a menstruation tracker. I have been feeling sick to my stomach, getting headaches,...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Klarida Papaqako
  • Q - What causes bulge around rectal area that appears post exercise?

  • Q - Suggest tests to diagnose herpes infection

  • Q - What causes difficulty in losing weight while suffering from blood clot...

  • Q - Can Hydroxycut be taken daily along with Metformin?

  • Q - Suggest treatment for torn achilles tendon and nerve pain on left foot

  • Q - Can Clindamycin cause tendon rupture?

  • Q - What causes tender lesions on back spreading towards breast?

  • Q - What is low body temperature defined as?

  • Q - How long does Morphine remain in the body?

  • Q - What causes fever, cough and strange sound while breathing?

backtotop2